Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 242, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 14, 1998, 1:52 AM CDT for McDonald County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 1998, 1:52 AM CDT (06:52 UTC)
- Expired
- Sep 14, 1998, 7:55 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 140653 FFWSGF MOC009-011-097-109-119-145-141255- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 AM CDT MON SEP 14 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BARRY COUNTY IN SOUTHWESTERN MISSOURI BARTON COUNTY IN SOUTHWESTERN MISSOURI JASPER COUNTY IN SOUTHWESTERN MISSOURI LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI MCDONALD COUNTY IN SOUTHWESTERN MISSOURI NEWTON COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 755 AM CDT * AT 146 AM DOPPLER RADAR INDICATED A BAND OF MODERATE TO HEAVY RAIN ACROSS A LARGE PART OF SOUTHWEST MISSOURI. RADAR ESTIMATES WERE INDICATING RAINFALL RATES OF ONE TO ONE AND A HALF INCHES PER HOUR. * MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL ACROSS THE SAME AREAS OF SOUTHWEST MISSOURI THROUGH 8 AM. AN ADDITIONAL TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE WITH THE HEAVIER BANDS OF RAINFALL. BE ESPECIALLY CAREFUL ABOUT TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. DO NOT UNDEREST:IMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 1:03 AM CDT, 49 minutes earlier.
Area forecast discussion, Sep 14, 1:03 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 103 AM CDT MON SEP 14 1998 WILL UPDATE ZONES FOR SMALL PORTION OF S CNTRL MO TO LOWER POPS. SATELLITE/REGIONAL RADAR CONTINUES TO SHOW MAIN PLUME OF MOISTURE CONTINUING WELL TO THE WEST WITH CURRENT DRY AREA ACROSS S CNTRL MO. THIS AREA WILL EVENTUALLY GET WET BUT MOST LIKELY NOT UNTIL MORNING. THUS HAVE DROPPED PERIODS OF RAIN TONIGHT AND LOWER IT TO A 40 POP. LINDENBERG
In the hours before
Special weather statement, Sep 13, 10:48 PM CDT, 3 hours 4 minutes before
KSZ073-097-MOZ066>067-140745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1048 PM CDT SUN SEP 13 1998 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 225 AM FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CRAWFORD ...IN MISSOURI... ST. CLAIR VERNON AT 1100 PM...A LARGE AREA OF MODERATE TO HEAVY RAIN CONTINUES OVER THE WARNING AREA. DOPPLER RADAR RAINFALL ESTIMATES FOR TODAY EXCEED 5.5 INCHES IN SOME AREA IN BOURBON COUNTY IN KANSAS AND 3 TO 5 INCHES ELSEWHERE IN THE WARNING AREA. RAINFALL IS CONTINUING AT A RATE OF OVER A HALF INCH AN HOUR IN THE WARNING AREA AT THIS TIME. RAIN WILL CONTINUE INTO THE EARLY MORNING HOURS. ADDITIONAL RAINFALL OF UP TO TWO INCHES THROUGH 2 AM MAY BE POSSIBLE. THE POSSIBILITY OF LIFE THREATENING FLOODING OF LOW WATER CROSSINGS STILL EXISTS. MOTORISTS TRAVELING ACROSS THE WARNING AREA SHOULD BE CAREFUL TO THE DANGERS OF FLOODING. IF FLOODING IS ENCOUNTERED...FIND AN ALTERNATE ROUTE. DSA
Special weather statement, Sep 13, 10:48 PM CDT, 3 hours 4 minutes before
KSZ073-097-MOZ066>067-140745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1048 PM CDT SUN SEP 13 1998 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 225 AM FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CRAWFORD ...IN MISSOURI... ST. CLAIR VERNON AT 1100 PM...A LARGE AREA OF MODERATE TO HEAVY RAIN CONTINUES OVER THE WARNING AREA. DOPPLER RADAR RAINFALL ESTIMATES FOR TODAY EXCEED 5.5 INCHES IN SOME AREA IN BOURBON COUNTY IN KANSAS AND 3 TO 5 INCHES ELSEWHERE IN THE WARNING AREA. RAINFALL IS CONTINUING AT A RATE OF OVER A HALF INCH AN HOUR IN THE WARNING AREA AT THIS TIME. RAIN WILL CONTINUE INTO THE EARLY MORNING HOURS. ADDITIONAL RAINFALL OF UP TO TWO INCHES THROUGH 2 AM MAY BE POSSIBLE. THE POSSIBILITY OF LIFE THREATENING FLOODING OF LOW WATER CROSSINGS STILL EXISTS. MOTORISTS TRAVELING ACROSS THE WARNING AREA SHOULD BE CAREFUL TO THE DANGERS OF FLOODING. IF FLOODING IS ENCOUNTERED...FIND AN ALTERNATE ROUTE. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:31 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Sep 13, 8:31 PM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Sep 14, 1:52 AM CDT | Flash Flood Warning | SGF | Barry, Jasper, Lawrence, Newton | 6 hr |
| Sep 14, 1:52 AM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Sep 14, 2:15 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Sep 14, 2:15 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Sep 14, 7:39 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 4 hr |
| Sep 14, 7:39 AM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 4 hr |
| Sep 14, 7:39 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 4 hr |
| Sep 14, 11:50 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.